Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 231, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 18, 2004, 3:50 PM CDT for Reeves County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2004, 3:50 PM CDT (20:50 UTC)
- Expired
- Jun 18, 2004, 4:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 157 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2077 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184
WUUS54 KMAF 182050
SVRMAF
TXC389-182145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
348 PM CDT FRI JUN 18 2004
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL REEVES COUNTY IN SOUTHWEST TEXAS
* UNTIL 445 PM CDT
* AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF TOYAH LAKE...OR 14 MILES SOUTHEAST OF PECOS...MOVING
NORTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
TOYAH LAKE
PECOS
RURAL AREAS ALONG ROUTE 285 AND FM 1450...
THIS STORM HAS THE POTENTIAL TO CAUSE INJURY AND DAMAGE TO
PROPERTY. FOR YOUR PROTECTION... MOVE TO AN INTERIOR ROOM
ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3100 10387 3103 10347 3128 10317 3137 10329
3150 10366 3139 10402
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:30 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 18, 2:30 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT FRI JUN 18 2004 .SHORT TERM... UPSLOPE FLOW COMBINED WITH A MOIST AND UNSTABLE AIRMASS HAS ALLOWED SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON ACROSS THE MOUNTAINS OF SOUTHWEST TEXAS. VISIBLE SATELLITE ALSO SHOWS NEW CUMULUS DEVELOPING ACROSS THE GUADALUPE AND SACRAMENTO MOUNTAINS OF NEW MEXICO. ELSEWHERE...AN OUTFLOW BOUNDARY CONTINUES TO PUSH SOUTH ACROSS THE EASTERN TEXAS SOUTH PLAINS TOWARD THE NORTHEAST PORTION OF THE FORECAST AREA. STRONG AFTERNOON HEATING AND VERY MOIST AIRMASS AHEAD OF THIS FEATURE MAY ALLOW SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE NORTH/NORTHEAST ZONES BY LATE AFTERNOON. HAVE TRENDED THE HIGHEST POPS FOR THIS EVENING ACROSS THE DAVIS MOUNTAINS...AND ACROSS THE NORTHERN PART OF THE AREA. WILL INCLUDE MENTION OF SEVERE ACROSS THE NORTHEAST TONIGHT...AS CAPES WILL BE HIGHEST IN THIS AREA...ALONG WITH SUFFICIENT SHEAR FOR ORGANIZED DEVELOPMENT. A FEW ISOLATED SHOWERS OR STORMS MAY LINGER AFTER MIDNIGHT IN THE NORTH/NORTHEAST. OTHERWISE...CONTINUED WARM OVERNIGHT READINGS WILL PERSIST OVER MOST LOCATIONS. .LONG TERM... OVERALL...THE CURRENT FORECAST IS IN GOOD SHAPE AND ONLY MINOR CHANGES WERE MADE. THE SYNOPTIC SCALE PATTERN THROUGH THE PERIOD WILL CHANGE LITTLE OVER OUR AREA. THE BROAD SUBTROPICAL RIDGE OVER THE NORTH CENTRAL GULF OF MEXICO WILL REMAIN STRONG THROUGH SATURDAY...THEN GRADUALLY WEAKEN EARLY NEXT WEEK. A MID-LEVEL TROUGH ALONG THE WEST COAST ALONG WITH A CONTINUED FLOW OF LOW-LEVEL MOISTURE WILL PROVIDE LOW CHANCES FOR AFTERNOON/EVENING THUNDERSTORMS ACROSS MUCH OF THE AREA. TEMPERATURES ARE EXPECTED TO COOL TO NEAR NORMAL LEVELS THROUGH THE PERIOD WITH DECREASING 1000-500MB THICKNESSES. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 73 97 73 94 / 20 20 20 10 CARLSBAD NM 70 96 69 97 / 30 30 20 30 DRYDEN TX 74 95 70 93 / 10 10 10 10 FORT STOCKTON TX 73 98 71 96 / 30 20 20 20 GUADALUPE PASS TX 69 93 69 90 / 30 30 20 30 HOBBS NM 71 97 69 95 / 20 30 20 20 MARFA TX 61 89 61 84 / 30 30 20 20 MIDLAND INTL AIRPORT TX 72 98 73 94 / 20 20 10 10 ODESSA TX 73 99 72 94 / 20 20 10 10 WINK TX 76 102 72 100 / 30 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. && 21/06
Hazardous weather outlook, Jun 18, 2:40 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 240 PM CDT FRI JUN 18 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191000- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 240 PM CDT (140 PM MDT) FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE NORTHERN PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS THIS EVENING. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. OTHER SCATTERED THUNDERSTORMS WILL DEVELOP THIS EVENING ACROSS MUCH OF SOUTHWEST TEXAS. THESE THUNDERSTORMS WILL BE SLOW MOVING...SO VERY HEAVY RAIN MAY CAUSE FLOODING OF ARROYOS...DRAWS...BAR DITCHES...AND AREA ROADS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE NORTHERN PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS TONIGHT.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:32 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 43 min |
| Jun 17, 11:38 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.